Q. My father has a constant pain in head after eye surgery. Please give your expert advice.

Answered by
Dr. Vaibhev Mittal
and medically reviewed by iCliniq medical review team.
Published on Mar 16, 2017

Hi doctor,

My father, who is 53 years old, is suffering from diabetic retinopathy and has undergone vitreoretinal surgery. After the surgery, his eye (right) responded well. But now, there is a constant pain in his head. The doctors said that there is some pressure in the eye, which increases and results in pain in his head. Please give your expert advice on this issue and the best-suited medication. Thank you.

Dr. Vaibhev Mittal

Ophthalmology (Eye Care)
#

Hello,

Welcome to icliniq.com.

  • The eye has got pressure known as intraocular pressure (IOP) just like your blood pressure. The normal eye pressure range is 10 to 21 mmHg.
  • Beyond this pressure, the neurons present in the optic nerve (a nerve that connects eye to the brain) starts damaging leading to slow loss of vision.
  • After VR surgery (vitreoretinal), especially if silicone oil is used, the eye pressure increases and it may cause headache, eye ache, vomiting, nausea, redness, etc.
  • The treatment aims to keep the pressure in the normal range. The treatment mainly includes medical management in the form of eyedrops. If this fails, then surgery is advised as a last resort.
  • Suggesting a medicine in this situation is very tough without either examining the patient or without reviewing the medical records.
  • Having said that, it would have been better if you could share his case file. I may review it and discuss the condition better.

For further information consult an eye care ophthalmologist online --> https://www.icliniq.com/ask-a-doctor-online/eye-care-ophthalmologist

Ask a QueryAsk a Query Consult by PhoneConsult by Phone Video ChatVideo Chat
Also Read Answers From:

Related Questions & Answers


Can high eye pressure damage the optic nerve?

Query: Hi doctor, I am 65 years old. I developed partial retinal detachment in the right eye. An urgent surgery was done and a silicone oil has been filled. This happened around two months back. The vision field is restored and the retina is reported to be well attached. But, about two weeks back the pres...  Read Full »

I have headache after using Nevanac ophthalmic suspension

Query: Hello doctor, I am 37 years old. I have discomfort and mild pain in the right eye since last four days. The doctor has advised taking Nevanac ophthalmic suspension 0.1 suspension, and Maxmoist eye drops for dry eye. He has advised to take Nevanac one drop four times daily in both eyes, and Maxmoist ...  Read Full »

Popular

Popular

Ask your health query to a doctor online?

Ask an Eye Care Ophthalmologist Now

* guaranteed answer within 4 hours.
Enter Your Health Query
You can upload files and images in the next step.

Fee:  

 


Disclaimer: All health Q&As published on this website is not intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek the advice from your physician or other qualified health-care providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website.